Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Skin Allergy
    avatar
    Anon_73221 posted:
    For a few years now I develop this itching all over my body. Sometimes there may be a rash but often there is none. I also develop hives when I'm stressed out. I use a zyrtec daily and it helps. If I skip my daily dose of zyrtec for even a day the itching starts. Around that same time I was diagnosed with mild asthma which started when I had a severe sinus infection which lasted for 5 months and several rounds of antibiotics and prednisone. Now my asthma is triggered by viral colds, sinus infection, exercise and pollen (especially in the fall).

    I guess my question is that since the zyrtec helps with the itching it should be allergy related right? Should I see a dermatologist or an allergist for this?
    Reply
     
    avatar
    Aqua14 responded:
    Most likely. If the Zyrtec is helping, then you wouldn't necessarily need to consult an allergist. However, you might want to think about starting allergy shots, which will help both with the itching and the allergen-induced asthma. I'm a big proponent of allergy shots -- I'm in my 6th year and they have really helped me.

    I also had/have this skin itching. From my reading, it can be caused by allergens on the skin. Zyrtec helps me as well.

    Hope this helps. Take care & good luck. Judy
    It's never too late to be what you might have been. ~ George Eliot. A journey of a thousand miles begins with a single step.


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center